Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 68, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 8, 2014, 1:18 PM MST for Cochise County, Arizona. It was in force for 87 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2014, 1:18 PM MST (20:18 UTC)
- Expired
- Sep 8, 2014, 2:45 PM MST
- In force
- 87 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 55 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 1:28 PM MST | FLASH FLOOD | 2 Sse Sierra Vista, AZ | STREET FLOODING IN SIERRA VISTA. UNABLE TO GET THROUGH ON SOME STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1182 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
778 WGUS55 KTWC 082018 FFWTWC AZC003-082145- /O.NEW.KTWC.FF.W.0068.140908T2018Z-140908T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 118 PM MST MON SEP 8 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF SIERRA VISTA... * UNTIL 245 PM MST * AT 116 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL FROM A CLUSTER OF THUNDERSTORMS OVER SOUTHWEST COCHISE COUNTY. RADAR RAINFALL RATES WITH THESE THUNDERSTORMS WERE BETWEEN AN INCH AND 1.5 INCHES PER HOUR. MOVEMENT OF THE THUNDERSTORMS WAS TO THE EAST-NORTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUACHUCA CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3169 11038 3168 10997 3134 11001 3134 11034 $$ ZELL
2 follow-up statements
468 WGUS75 KTWC 082103 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 203 PM MST MON SEP 8 2014 AZC003-082145- /O.CON.KTWC.FF.W.0068.000000T0000Z-140908T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 203 PM MST MON SEP 8 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR SOUTHWESTERN COCHISE COUNTY... AT 200 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAINFALL FROM A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER SOUTHWEST COCHISE COUNTY. RADAR RAINFALL ESTIMATES WERE AROUND 1.5 INCHES IN THE SIERRA VISTA AND PALOMINAS AREAS...TO OVER 2 INCHES SOUTHEAST OF CHARLESTON. MOVEMENT OF THE SHOWERS AND THUNDERSTORMS WAS TO THE NORTHEAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIERRA VISTA AND HUACHUCA CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3169 11038 3168 10997 3134 11001 3134 11034 $$ ZELL
890 WGUS75 KTWC 082148 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 248 PM MST MON SEP 8 2014 AZC003-082156- /O.EXP.KTWC.FF.W.0068.000000T0000Z-140908T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 248 PM MST MON SEP 8 2014 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN COCHISE COUNTY... AT 245 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATES THE HEAVY RAINFALL HAS COME TO AN END OVER SOUTHWEST COCHISE COUNTY...WITH ONLY LIGHT TO MODERATE RAINFALL IN THIS AREA. THEREFORE...THE FLASH FLOOD THREAT HAS WANED THOUGH SOME ROADWAYS MAY CONTINUE TO HAVE WATER FLOWING. AN URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES FOR SOUTHWEST COCHISE COUNTY. LAT...LON 3169 11038 3168 10997 3134 11001 3134 11034 $$ ZELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 9:45 AM MST, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 8, 9:45 AM MST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 945 AM MST MON SEP 8 2014 .SYNOPSIS...SCATTERED SHOWERS TO INCREASE IN COVERAGE AND INTENSITY TODAY THROUGH TONIGHT. SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN. MOISTURE WILL BEGIN TO DIMINISH ON WESTERLY FLOW TUESDAY ONWARD FOR A BRIEF DRY PERIOD FROM LATE WEDNESDAY THROUGH LATE THURSDAY WITH AFTERNOON TEMPERATURES RISING BACK TO NORMAL LEVELS DURING THAT TIME. LOW END RAIN CHANCES WILL RETURN LATE NEXT WEEK AND INTO THE WEEKEND...BUT MAINLY EAST OF TUCSON. && .DISCUSSION...ALL OF THE MAJOR FLOODING ISSUES THIS MORNING HAVE BEEN UP IN MARICOPA COUNTY WHERE PHOENIX SKY HARBOR AIRPORT HAS RECORDED OVER 3" OF RAIN THIS MORNING...AN ALL-TIME DAILY RECORD. FOR OUR NECK OF THE CACTI WE'VE SEEN SCATTERED HEAVY RAINERS DEVELOP OVER PARTS OF PIMA AND PINAL COUNTIES. EXPECT THESE STORMS TO INCREASE IN AREAL COVERAGE THIS MORNING INTO THIS AFTERNOON. THE ONLY EXCEPTION TO THIS IS OUT IN WESTERN PIMA COUNTY WHERE I HAVE DROPPED THE FLASH FLOOD WATCH. THE THREAT OF HEAVY RAIN THIS MORNING INTO EARLY THIS AFTERNOON WILL BE ACROSS PINAL...CENTRAL/EASTERN PIMA AND SANTA CRUZ COUNTIES. THE EASTERN ZONE WILL BE UNDER THE THREAT MAINLY THIS AFTERNOON INTO EARLY THIS EVENING. RAN OUT ANOTHER UPDATE TO THE FORECAST FOR CURRENT TRENDS. && .AVIATION...VALID THRU 09/12Z SCTD-NUMEROUS SHRA ISOLD TSRA EXPECTED THRU 09/02Z. AREAS OF CEILINGS AT 5-8K FT AGL WITH MULTIPLE LEVELS ABV. LOCAL MVFR CEILINGS/VSBYS WITH THE STRONGER SHRA+/TSRA. SURFACE WIND GENERALLY LESS THAN 10 KTS EXCEPT GUSTY OUTFLOW WINDS IN THE VICINITY OF THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...DEEP MOISTURE ACROSS THE REGION WILL MAINTAIN THE THREAT FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH THE POTENTIAL FOR LOCAL FLOODING PROBLEMS. 20-FOOT WINDS WILL GENERALLY BE LIGHT AND TERRAIN DRIVEN...EXCEPT FOR STRONG GUSTY OUTFLOWS ASSOCIATED WITH THUNDERSTORMS. THE DEEP MOISTURE OVER THE REGION WILL DIMINISH TUESDAY ONWARD RESULTING IN A DECREASING THREAT OF CONVECTION ACROSS THE AREA. && .TWC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MIDNIGHT THIS EVENING FOR MOST OF SOUTHEAST ARIZONA INCLUDING AZZ502>515. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Local storm report, Sep 8, 9:22 AM MST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
922 AM MST MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM FLASH FLOOD 3 N DAVIS-MONTHAN AIR F 32.22N 110.87W
09/08/2014 PIMA AZ NWS EMPLOYEE
SAW A CAR STALLED IN FLOOD WATERS NEAR PARK PLACE MALL
&&
EVENT NUMBER TWC1400108
KDLocal storm report, Sep 8, 9:48 AM MST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
948 AM MST MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM FLASH FLOOD 2 SE SADDLEBROOKE 32.51N 110.88W
09/08/2014 PINAL AZ TRAINED SPOTTER
SADDLEBROOKE WASH OUT OF ITS BANKS.
&&
EVENT NUMBER TWC1400109
GLZLocal storm report, Sep 8, 10:12 AM MST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1012 AM MST MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM FLASH FLOOD 3 NE DAVIS-MONTHAN AIR 32.21N 110.84W
09/08/2014 PIMA AZ TWITTER
22ND STREET FLOODED FROM KOLB TO WILMOT
&&
EVENT NUMBER TWC1400110
KDLocal storm report, Sep 8, 10:18 AM MST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1018 AM MST MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM FLASH FLOOD 1 SW ORACLE 32.61N 110.80W
09/08/2014 PINAL AZ TRAINED SPOTTER
WASHES FLOWING ACROSS THE STREETS. ROADS IMPASSIBLE.
&&
EVENT NUMBER TWC1400111
GLZLocal storm report, Sep 8, 10:29 AM MST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1029 AM MST MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM FLASH FLOOD 2 SSW CATALINA FOOTHILL 32.28N 110.91W
09/08/2014 PIMA AZ LAW ENFORCEMENT
TRUCK DRIVER RESCUED BY PIMA COUNTY SHERIFF AT PONTATOC
AND RIVER ROADS.
&&
EVENT NUMBER TWC1400112
GLZThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:21 PM MST | Areal Flood Advisory | TWC | Pima | 84 min |
| Sep 7, 8:37 PM MST | Flash Flood Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 21 hr |
| Sep 8, 7:31 AM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Sep 8, 8:47 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Sep 8, 8:58 AM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Sep 8, 9:05 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Sep 8, 9:25 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 110 min |
| Sep 8, 9:27 AM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Sep 8, 10:06 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Sep 8, 11:00 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 4 hr |
| Sep 8, 12:11 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Sep 8, 1:06 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Sep 8, 1:40 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Sep 8, 2:45 PM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Sep 8, 3:00 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Sep 8, 3:13 PM MST | Areal Flood Advisory | TWC | Greenlee | 3 hr |
| Sep 8, 3:27 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.